Paper Search Console

Home Search Page About Contact

Journal Title

Title of Journal: Bull Math Biol

Search In Journal Title:

Abbravation: Bulletin of Mathematical Biology

Search In Journal Abbravation:

Publisher

Springer-Verlag

Search In Publisher:

DOI

10.1016/0145-2126(86)90094-9

Search In DOI:

ISSN

1522-9602

Search In ISSN:
Search In Title Of Papers:

On the Probability of Random Genetic Mutations for

Authors: Cristian Tomasetti
Publish Date: 2012/02/07
Volume: 74, Issue: 6, Pages: 1379-1395
PDF Link

Abstract

In this work we consider the problem of estimating the probability for a specific random genetic mutation to be present in a tumor of a given size Previous mathematical models have been based on stochastic methods where the tumor was assumed to be homogeneous and on average growing exponentially In contrast we are able to obtain analytical results for cases where the exponential growth of cancer has been replaced by other arguably more realistic types of growth of a heterogeneous tumor cell population Our main result is that the probability that a given random mutation will be present by the time a tumor reaches a certain size is independent of the type of curve assumed for the average growth of the tumor at least for a general class of growth curves The same is true for the related estimate of the expected number of mutants present in a tumor of a given size if mutants are indeed presentThe author wishes to thank Professor Dmitry Dolgopyat for his helpful discussions and the reviewers for their valuable comments The work of CT was supported in part by the National Institute of Health under Grant T32 CA009337 by the joint National Science Foundation/National Institute of General Medical Sciences program under Grant DMS0758374 and by the National Cancer Institute under Grant R01CA130817


Keywords:

References


.
Search In Abstract Of Papers:
Other Papers In This Journal:

  1. Parametric Resonance in DNA
  2. Effects of Intrinsic and Extrinsic Noise Can Accelerate Juxtacrine Pattern Formation
  3. A Mathematical Model of the Human Metabolic System and Metabolic Flexibility
  4. A New Method for Calculating Net Reproductive Rate from Graph Reduction with Applications to the Control of Invasive Species
  5. Game Dynamic Model for Yeast Development
  6. The Common Ancestor Process Revisited
  7. Identifying Environmental Determinants of Diurnal Distribution in Marine Birds and Mammals
  8. Diffusion of Finite-Size Particles in Confined Geometries
  9. A Geometric Comparison of Single Chain Multi-State Models of Ion Channel Gating
  10. Model of Prey–Predator Dynamics with Reflexive Spatial Behaviour of Species Based on Optimal Migration
  11. Game Dynamics with Learning and Evolution of Universal Grammar
  12. An Evolutionary Reduction Principle for Mutation Rates at Multiple Loci
  13. Piecewise Linear and Boolean Models of Chemical Reaction Networks
  14. Phenologically-Structured Predator-Prey Dynamics with Temperature Dependence
  15. The Impact of Hepatitis A Virus Infection on Hepatitis C Virus Infection: A Competitive Exclusion Hypothesis
  16. Dynamics Analysis of a Multi-strain Cholera Model with an Imperfect Vaccine
  17. Neural Population Modes Capture Biologically Realistic Large Scale Network Dynamics
  18. The Tumor Growth Paradox and Immune System-Mediated Selection for Cancer Stem Cells
  19. Selecting Radiotherapy Dose Distributions by Means of Constrained Optimization Problems
  20. The Dynamics of Growing Islets and Transmission of Schistosomiasis Japonica in the Yangtze River
  21. Effect of Predators of Juvenile Rodents on the Spread of the Hantavirus Epidemic
  22. Modeling Effect of a γ -Secretase Inhibitor on Amyloid- β Dynamics Reveals Significant Role of an Amyloid Clearance Mechanism
  23. Mathematical Model of Growth Factor Driven Haptotaxis and Proliferation in a Tissue Engineering Scaffold
  24. Chemical Organisation Theory
  25. Global Properties of SIR and SEIR Epidemic Models with Multiple Parallel Infectious Stages

Search Result: